MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML LL; PISTON SYRINGE
Catalog Number 305283
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe integra 3ml ll needle broke during use.The following information was provided by the initial reporter: faulty integra needle syringe system.The rn was giving a thick oily based antipsychotic medication, partway giving the medication, needle was in the patient skin, the needle head detached from the syringe, attached only by the spring and the needle left dangling.Stated they had previously has a syringe leak fluid at this spot but didn't report it or document anywhere.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one loose integra syringe covered in yellowish fluid inside a biohazard bag was received and evaluated.It was observed the hub was disconnected and the spring was loose in the bag.The stopper was at the 0.1ml marking, which is the expected location after normal retraction.No defect was observed on the manipulated sample.It is possible the hub was not fully tightened onto the syringe.The reported defect could not identified in the sample received.The sample was manipulated and covered in unknown medication and only a limited evaluation could be performed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
SYRINGE INTEGRA 3ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9695375
Report Number1213809-2020-00082
Device Sequence Number14204041
Product Code MEG
UDI-Device Identifier00382903052837
UDI-Public00382903052837
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number305283
Device Lot Number7235634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;